| Model Number |
3542001 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
06/18/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation summary: upon visual evaluation of the image provided in the complaint, no apparent damage was observed to the implant.As the product involved in this complaint was not received, the device couldn¿t be analyzed according to our procedures.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.As part of mentors quality process all devices are manufactured, inspected, and released to approved specifications.Reason for device explant and/or reoperation: rupture.Manufacturers reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a breast augmentation with a 200cc mentor memorygel breast implant and experienced postoperative left-sided rupture.Ultrasound performed on (b)(6) 2021 indicated the left-sided rupture.As a result, the patient underwent removal and replacement with a 225cc mentor memorygel breast implant (catalog #: 3542251, left serial #: (b)(4) on (b)(6) 2021.
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 1-sept-2021, the investigation on the suspected medical device was completed.Investigation summar: mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed a tear on the patch.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).